Asymptotic distribution of the number of isolated nodes in wireless ad hoc networks with Bernoulli nodes

Tsi-Ui Ik*, Peng Jun Wan, Xiang Yang Li, Ophir Frieder

*Corresponding author for this work

Research output: Chapter in Book/Report/Conference proceedingConference contribution

13 Scopus citations

Abstract

Nodes in wireless ad hoc networks may become inactive or unavailable due to, for example, internal breakdown or being in the sleeping state. The inactive nodes cannot take part in routing/relaying and thus may effect the connectivity. A wireless ad hoc network containing inactive nodes is then said to be connected if each inactive node is adjacent to at least one active node and all active nodes form a connected network. This paper is the first installment of our probabilistic study of the connectivity of wireless ad hoc networks containing inactive nodes. We assume that the wireless ad hoc network consists of n nodes, which are distributed independently and uniformly in a unit-area disk and are active (or available) independently with probability p for some constant 0 < p < 1. We show that if all nodes have a maximum transmission radius rn= √ln n+c/πpn for some constant c, then the total number of isolated nodes is asymptotically Poisson with mean e-cand the total number of isolated active nodes is also asymptotically Poisson with mean pe-c.

Original languageEnglish
Title of host publication2003 IEEE Wireless Communications and Networking Conference, WCNC 2003
PublisherInstitute of Electrical and Electronics Engineers Inc.
Pages1585-1590
Number of pages6
ISBN (Print)0-7803-7700-1
DOIs
StatePublished - 16 Mar 2003
Event2003 IEEE Wireless Communications and Networking Conference: The Dawn of Pervasive Communication, WCNC 2003 - New Orleans, United States
Duration: 16 Mar 200320 Mar 2003

Publication series

NameIEEE Wireless Communications and Networking Conference, WCNC
Volume3
ISSN (Print)1525-3511

Conference

Conference2003 IEEE Wireless Communications and Networking Conference: The Dawn of Pervasive Communication, WCNC 2003
CountryUnited States
CityNew Orleans
Period16/03/0320/03/03

Fingerprint Dive into the research topics of 'Asymptotic distribution of the number of isolated nodes in wireless ad hoc networks with Bernoulli nodes'. Together they form a unique fingerprint.

  • Cite this

    Ik, T-U., Wan, P. J., Li, X. Y., & Frieder, O. (2003). Asymptotic distribution of the number of isolated nodes in wireless ad hoc networks with Bernoulli nodes. In 2003 IEEE Wireless Communications and Networking Conference, WCNC 2003 (pp. 1585-1590). [1200623] (IEEE Wireless Communications and Networking Conference, WCNC; Vol. 3). Institute of Electrical and Electronics Engineers Inc.. https://doi.org/10.1109/WCNC.2003.1200623